Stability and response bounds of non-conservative linear systems

Wolfhard Kliem, Christian Pommer

    Research output: Contribution to journalJournal articleResearchpeer-review

    Abstract

    This paper develops a stability theorem and response bounds for non-conservative systems of the form MX + (D + G)x + (K + N)x = f(t), with hermitian positive-definite matrices M, D and K, and skew-hermitian matrices G and N. To this end, we first find a Lyapunov function by solving the Lyapunov matrix equation. Then, if a system satisfies the condition of the stability theorem, the associated Lyapunov function can be used to obtain response bounds for the norms as well as for the individual coordinates of the solution. Examples from rotor dynamics illustrate the results.
    Original languageEnglish
    JournalArchive of Applied Mechanics
    Volume73
    Issue number9-10
    Pages (from-to)627-637
    ISSN0939-1533
    DOIs
    Publication statusPublished - 2004

    Keywords

    • Stability
    • Linear system
    • Response bounds
    • Non-conservative inhomogeneous system

    Fingerprint Dive into the research topics of 'Stability and response bounds of non-conservative linear systems'. Together they form a unique fingerprint.

    Cite this